Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 25, NWS Gaylord, MI

October 30, 2016

NWS Gaylord, MI issued this gale warning at Oct 30, 2016, 3:45 PM EDT. It took effect at Oct 31, 2016, 6:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2016, 3:45 PM EDT (19:45 UTC)
In effect from
Oct 31, 2016, 6:00 PM EDT
Expired
Nov 1, 2016, 8:00 AM EDT
In force
14 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

928 
WHUS73 KAPX 301945
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT SUN OCT 30 2016

LMZ341-345-346-310400-
/O.UPG.KAPX.GL.A.0009.161101T0000Z-161101T1200Z/
/O.NEW.KAPX.GL.W.0025.161031T2200Z-161101T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
345 PM EDT SUN OCT 30 2016

...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ342-344-310400-
/O.NEW.KAPX.GL.W.0025.161031T2200Z-161101T1200Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
345 PM EDT SUN OCT 30 2016

...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
6 follow-up statements
341 
WHUS73 KAPX 310244
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1044 PM EDT SUN OCT 30 2016

LMZ341-342-344>346-311045-
/O.CON.KAPX.GL.W.0025.161031T2200Z-161101T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1044 PM EDT SUN OCT 30 2016

...GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT
TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
260 
WHUS73 KAPX 310802
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 AM EDT MON OCT 31 2016

LMZ323-LSZ321-311615-
/O.EXA.KAPX.GL.W.0025.161031T2200Z-161101T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
402 AM EDT MON OCT 31 2016

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-342-344>346-311615-
/O.CON.KAPX.GL.W.0025.161031T2200Z-161101T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
402 AM EDT MON OCT 31 2016

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LSZ322-311615-
/O.NEW.KAPX.SC.Y.0102.161031T1800Z-161101T1800Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
402 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
984 
WHUS73 KAPX 311442
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1042 AM EDT MON OCT 31 2016

LMZ323-341-342-344>346-LSZ321-312245-
/O.CON.KAPX.GL.W.0025.161031T2200Z-161101T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1042 AM EDT MON OCT 31 2016

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LSZ322-312245-
/O.CON.KAPX.SC.Y.0102.161031T1800Z-161101T1800Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1042 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 2 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
226 
WHUS73 KAPX 311958
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
358 PM EDT MON OCT 31 2016

LMZ323-341-342-344>346-LSZ321-010400-
/O.CON.KAPX.GL.W.0025.161031T2200Z-161101T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
358 PM EDT MON OCT 31 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LSZ322-010400-
/O.CON.KAPX.SC.Y.0102.000000T0000Z-161101T1800Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
358 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
207 
WHUS73 KAPX 010227
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1027 PM EDT MON OCT 31 2016

LMZ323-341-342-344>346-LSZ321-011030-
/O.CON.KAPX.GL.W.0025.000000T0000Z-161101T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1027 PM EDT MON OCT 31 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LSZ322-011030-
/O.CON.KAPX.SC.Y.0102.000000T0000Z-161101T1800Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1027 PM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
097 
WHUS73 KAPX 010717
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
317 AM EDT TUE NOV 1 2016

LMZ323-341-342-344>346-LSZ321-011200-
/O.CON.KAPX.GL.W.0025.000000T0000Z-161101T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
317 AM EDT TUE NOV 1 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-011530-
/O.EXT.KAPX.SC.Y.0102.000000T0000Z-161101T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
317 AM EDT TUE NOV 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-011530-
/O.EXT.KAPX.SC.Y.0102.000000T0000Z-161102T0600Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
317 AM EDT TUE NOV 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 30, 3:18 PM EDT, 27 minutes earlier.

Area forecast discussion, Oct 30, 3:18 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
318 PM EDT Sun Oct 30 2016

.SHORT TERM...(This evening and overnight)
Issued at 319 PM EDT Sun Oct 30 2016

High impact weather potential: none.

High pressure is centered near the MN/WI border, with ridging
extending ene-ward to Superior and beyond. Cool advection continues
in advance of the high, with considerable lake effect rain showers
seen in central upper MI, and less widespread/vigorous activity in
nw lower. Meanwhile, Drummond Isl and parts of ne lower MI have a
somewhat surprising lack of cloud cover. Cloud/precip trends are the
main concerns into Monday.

Tonight...the high will move east, moving dead overhead northern MI
during the night. The influx of drier air and anticyclonic flow will
diminish precip and, to some degree, cloud cover. It helps that in
some areas the low clouds deck has trended cellular. Still expect
the evening to be mostly cloudy in eastern upper and nw lower MI,
and briefly become that way again in ne lower. Cloud cover will
tend to decrease overnight south of M-32, as weak southerly flow
develops and any lake input of moisture ceases. Meanwhile, eastern
upper will hang onto considerable cloud cover as Lake MI
contributes shallow low clouds beneath a lowering inversion.

Min temps mainly low-mid 30s, a little warmer along parts of the nw
lower MI coast.

Monday...the high moves off to Quebec and the ne states, while low
pressure steadily advances across ND. Return flow will steadily ramp
up as the day proceeds, with ssw 850mb winds increasing to 20-30kt,
35 kt over central/northern Lake MI. This will ramp up 850mb temps
to the good side of 0C, and as warm as the lower teens C in nw
lower MI by 00z. Lake-induced low clouds (most prevalent in the
morning in northern areas) will tend to get wiped out by the warming
airmass. However, warm advection-induced mid/high clouds will be on
the increase. A partly to mostly cloudy day is expected, with
the cloudier conditions west and north.

Not much of a precip threat during the day, with plenty of dry air
between 700 and 900mb in most locales. However, that starts to erode
as we move thru the afternoon in parts of eastern upper MI. That is
at the nose of the enhanced 850mb winds over Lake MI. Compared to 24
hours ago, the models are a little more aggressive in eroding the
dry air, though 850mb dew point depressions still hold at about 15c.
But the idea of a stray shower or two sneaking into far western
Chip/Mack Counties seems more realistic than previously seen, and
will go with a slight chance for a shower up that way between 5 and
8pm. Otherwise, the trick-or-treating window looks decent, a
little cool/breezy but we've certainly seen worse.

Max temps near 50f to the lower 50s. Winds will gust to 20-25 mph by
very early evening, closer to 30 mph near Lake MI.

.LONG TERM...(Monday through Sunday)
Issued at 319 PM EDT Sun Oct 30 2016

(10/31)Monday night into (11/1)Tuesday...Models still showing weak
warm advection during the evening, only to turn around and have the
cold front move into the forecast area by 12z. The question is
whether the mid level instability (Showalter -1c and 700-500mb lapse
rates between 7c and 8c) is enough to warrant thunder in the
forecast during the early morning hours, before the warming of the
sfc through 18z (sfc LI -1.5c), which warrants something for the
later morning and early afternoon. However, once the front is
through, the sfc high builds into the region at least into the
evening. However, the front is hung up south of the forecast area,
with the GFS beginning to produce rain near MKG and RQB, while the
ECMWF is producing rain near FKS and CAD, by 06z. The NAM is kind of
a middle road with the precipitation along and south of US-10 by 12z.

(11/2)Wednesday...The NAM and GFS then hold the precipitation along
and south of US-10 through 21z and then the high takes control and
begins to force the rain south. The ECMWF is showing that the rain
spreads as far north as the Straits by 00z. So rain will fall, the
question at this point is whether it will get north of M-72. Will go
with low chance pops near the Straits, and likely pops near the M-55
as the system main forcing will be near there.

Extended...

The big story in the extended period is going to be the continued
unseasonal warm temperatures. We're talking daytime highs a solid 10
degrees above climo. The 500mb pattern begins to transition from
generally zonal...to a building ridge over the western 2/3rds of the
conus. A weak system does slide down the leeward side of the ridge
Friday night/Saturday...but is progged to skirt by to our north and
east.  We'll keep an eye on this...should the aforementioned ridging
end up being less than currently advertised, I'm not so sure the
storm track will be displaced that far north, thus possibly
bringing that low across the lakes.  Otherwise, we're in for a
pretty quiet, generally dry and continued mild extended period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 140 PM EDT Sun Oct 30 2016

MVFR cigs, improving to VFR late today and tonight.

High pressure to our west and north continue to push cool air into
the region. Lake-induced clouds are mostly MVFR at midday, but are
percolating up to VFR at PLN. Expect mainly MVFR cigs this
afternoon, but as the high moves overhead tonight, low clouds will
diminish. Just a cirrus deck expected by late tonight and Monday
morning.

Light n to nw winds this afternoon, calm winds tonight, a s to se
breeze developing Monday.

&&

.MARINE...
Issued at 319 PM EDT Sun Oct 30 2016

High pressure will move overhead tonight, and winds/waves will go
light. As the high moves east, southerly winds will ramp up Monday
and Monday Night. Will be upgrading the gale watch on the Lake MI
nearshore waters to a warning this afternoon. Small craft
advisories (at least) will likely be needed on all other waters.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...GALE WARNING from 6 PM Monday to 8 AM EDT Tuesday for LMZ341-342-
     344>346.

LS...NONE.
&&

SHORT TERM...JZ
LONG TERM...JSL
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Oct 30, 3:22 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
322 PM EDT SUN OCT 30 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-310800-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
322 PM EDT SUN OCT 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS ARE POSSIBLE FOR MUCH OF NORTHERN LAKE MICHIGAN
LATE MONDAY AFTERNOON THROUGH INTO TUESDAY MORNING.

THUNDERSTORMS ARE ALSO POSSIBLE OVER PORTION OF NORTHERN LOWER
MICHIGAN MONDAY NIGHT AND TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD/JSL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:47 AM EDTGale WatchAPX12 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.